Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & EMBASE  
     Home | Subscribe | Feedback  

CASE REPORT
[View FULLTEXT] [Download PDF
 
Year : 2013  |  Volume : 59  |  Issue : 2  |  Page : 142-144  

Acute myocardial infarction: Can it be a complication of acute organophosphorus compound poisoning?

P Joshi, P Manoria, D Joseph, Z Gandhi 
 Department of Medicine, Sri Aurobindo Institute of Medical Sciences, Indore, Madhya Pradesh, India

Correspondence Address:
P Joshi
Department of Medicine, Sri Aurobindo Institute of Medical Sciences, Indore, Madhya Pradesh
India

Organophosphorus compounds are used as pesticides and represent a common cause of poisoning in developing countries including India due to their widespread availability and use. Toxicity due to these agents can affect many organs including heart. Here, we report a case of acute organophosphorus poisoning (parathion), followed by acute myocardial infarction; documented by clinical features, electrocardiographic changes, and elevated cardiac enzymes. Myocardial infarction has been rarely reported with organophosphorus compounds exposure, thus awareness of this complication can reduce morbidity and mortality.


How to cite this article:
Joshi P, Manoria P, Joseph D, Gandhi Z. Acute myocardial infarction: Can it be a complication of acute organophosphorus compound poisoning?.J Postgrad Med 2013;59:142-144


How to cite this URL:
Joshi P, Manoria P, Joseph D, Gandhi Z. Acute myocardial infarction: Can it be a complication of acute organophosphorus compound poisoning?. J Postgrad Med [serial online] 2013 [cited 2019 Oct 22 ];59:142-144
Available from: http://www.jpgmonline.com/article.asp?issn=0022-3859;year=2013;volume=59;issue=2;spage=142;epage=144;aulast=Joshi;type=0


 
Tuesday, October 22, 2019
 Site Map | Home | Contact Us | Feedback | Copyright  and disclaimer